MAUDE Adverse Event Report: ENDOLOGIX AFX; AFX INTRODUCER SYSTEM

ENDOLOGIX AFX; AFX INTRODUCER SYSTEM
Model Number S17-45
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
During an initial procedure, an incident occurred during an aiod + aortic ulceration case.During delivery of the bifurcated stent, the sheath came back and wouldn't track any further.The physician advanced the device and sheath together.The physician experienced difficulty advancing and orienting the afx bifurcation.The afx bifurcation was positioned then deployed as expected.Upon removal of the device the physician felt the sheath concertina and elected to remove the stent and sheath together.Upon removing the device, damage of the sheath was observed with what appeared to be a portion of the intima removed as well.As of the date of this report, there have been no additional patient sequelae reported.No further information is available at this time.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was unsubstantial evidence to support the reported events of difficulty to advance, damaged component, and vessel damage.This event is most likely user-related due to off-label aorto-iliac structure.Procedure related harms and the final patient status were not reported.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Remove data.Conclusion code - remove 11.

Brand Name
AFX
Common Device Name
AFX INTRODUCER SYSTEM
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8087568
Report Number2031527-2018-00872
Device Sequence Number16477004
Product Code MIH
UDI-Device Identifier00818009011381
UDI-Public(01)00818009011381(17)210330
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberS17-45
Device Lot Number1923633049
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2-BIFURCATED STENT GRAFT-LOT-1782942006
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR